Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

July 23, 2012Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2012, 4:31 PM EDT for Berks County, Pennsylvania. It was in force for 59 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 4:31 PM EDT (20:31 UTC)
Expired
Jul 23, 2012, 5:30 PM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 152 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:05 PM EDTHAIL 0.88Leesport, PA
Jul 23, 5:07 PM EDTHAIL 1Temple, PA
Jul 23, 5:20 PM EDTTSTM WND GST 54Reading Airport, PA
Jul 23, 5:25 PM EDTHAIL 0.88Fleetwood, PA
Jul 23, 5:40 PM EDTTSTM WND DMG1 S Fleetwood, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1475 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WWUS81 KPHI 232031
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT MON JUL 23 2012

PAZ060-232130-
BERKS PA-
431 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF READING...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR CENTERPORT...WHITFIELD...WEST
LAWN...WEST WYOMISSING AROUND 440 PM...WYOMISSING HILLS...
WYOMISSING...SHILLINGTON AROUND 445 PM...LEESPORT...SHOEMAKERSVILLE
AND HAMBURG AROUND 450 PM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4051 7635 4052 7624 4058 7604 4057 7602
      4064 7599 4067 7588 4044 7553 4025 7569
      4014 7587 4030 7613 4036 7621 4038 7626
      4049 7643

$$

FORECASTER:PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:40 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 23, 3:40 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT MON JUL 23 2012

.SYNOPSIS...
A STRONG COLD FRONT OVER THE GREAT LAKES WILL TRACK SOUTHEAST
INTO OUR AREA ON TUESDAY. THIS FRONT EVENTUALLY STALLS TO OUR
SOUTH ON WEDNESDAY AS HIGH PRESSURE BRIEFLY INFLUENCES OUR AREA.
ON THURSDAY INTO FRIDAY, A WARM FRONT WILL LIFT NORTHEAST THROUGH
THE REGION, FOLLOWED BY A COLD FRONT FROM THE WEST TRACKING ACROSS
THE MID ATLANTIC AROUND SATURDAY. A HIGH PRESSURE SYSTEM WILL THEN
BUILD INTO THE NORTHEAST ON SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM FOR THE
NORTHERN PART OF THE CWA. ADEQUATE INSTABILITY AND SHEAR EXISTS
ACROSS THESE AREAS FOR SVR WEATHER. ANY ACTIVITY FURTHER SOUTH WILL
BE MORE SCATTERED IN NATURE...BUT STILL MAY PRODUCE DOWNPOURS AND
FREQUENT LIGHTNING. POPS UNTIL MIDNIGHT ARE LOW LIKELY POPS NORTH
TAPERING TO HIGH CHC POPS SOUTH. IT WILL REMAIN WARM AND HUMID
OVERNIGHT WITH LOWS IN THE UPPER 60S TO LOW 70S IN MOST AREAS.

THERE IS A CHC THAT ANOTHER ROUND OF TSTMS MAY DEVELOP ACROSS THE
GREAT LAKES AND PUSH SE TOWARD NRN PA OR NRN NJ LATE TONIGHT. CONFID
IN THIS SCENARIO IS LOW ATTM.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
NORTHWEST FLOW ALOFT WILL LIKELY CARRY ANY SHORTWAVES AND TSTM
ACTIVITY AWAY FROM OUR CWA LATE TONIGHT AND TUE. DRIER BUT STILL
RATHER WARM AIR WILL BE ACROSS THE REGION TUESDAY. WE WILL JUST KEEP
LOW CHC POPS FOR A TSTM ACROSS THE AREA TUE WITH SOMEWHAT HIGHER CHC
ACROSS THE LOWER DELMARVA. HIGH TEMPERATURES TUE WILL BE MOSTLY IN
THE UPPER 80S TO LOW 90S...BUT SOME MID 90S MAY OCCUR OVER DELAWARE
AND THE MD ERN SHORE. HUMIDITY LEVELS WILL BE LESS THAN TODAY SO
HEAT INDEX VALUES WILL BE LOW ENOUGH TO PRECLUDE ANY HEAT HEADLINES
ATTM.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
WE HAVE SEEN SIMILAR INITIALIZATION WINNERS AGAIN TODAY WITH THE GFS
SLIGHTLY BETTER THAN THE WRF-NMMB AT 850MB (TEMPS AND DEWS) AND
925MB AND THE WRF-NMMB AT 500MB. SO THE GENERAL IDEAS OF THE
WRF-NMMB WERE FOLLOWED MORE WITH THE GFS THERMAL FIELDS USED FOR
SFC ADJUSTMENTS.

WE CONTINUED A LOW CHANCE EARLY FOR LEFTOVER TSTMS SOUTH. OTHERWISE,
CLEARING AND COOLER WEATHER IS FORECAST FOR TUESDAY NIGHT. BECAUSE
THE GRADIENT MIGHT BE SUFFICIENT, WE DID NOT LOWER THE MINS TO THE
DEW POINTS. STAT GUIDANCE OVERALL LOOKS REASONABLE.

WEDNESDAY STILL IS ON TAP TO BE "THE DAY" THIS WEEK WITH MOSTLY
SUNNY SKIES AND LOW HUMIDITY LEVELS. FCST 1000-850MB THICKNESSES AND
925MB TEMPS ARE STILL SUGGESTING A WARM DAY WITH MANY MAX TEMPS IN
THE MID TO UPPER 80S PRETTY MUCH IN LINE WITH CURRENT FCST AND STAT
GUIDANCE.

THE MODEL TREND BEYOND WEDNESDAY HAS BEEN TOWARD A FASTER RETURN OF
HOTTER AND MORE HUMID WEATHER AS WELL AS PRECIPITATION CHANCES. AN
ANOMALOUSLY STRONG LOW PRESSURE SYSTEM FOR JULY IS EXPECTED TO PASS
NORTH OF OUR CWA ON THURSDAY. WHILE THE GFS SOLUTION IS A VERY
ROBUST OUTLIER, THE GENERAL IDEA OF THE OTHER MODELS ARE THE
SAME. WE HAVE STARTED THE CHANCE OF WAA INDUCED PRECIPITATION IN
THE NORTHERN PART OF OUR CWA AFTER MIDNIGHT. ITS POSSIBLE THUNDER
MIGHT GET INVOLVED. BUT GIVEN THE GFS ROBUST SOLUTION IS THE
QUICKEST, WE OPTED TO LEAVE IT OUT FOR NOW. ITS ALSO POSSIBLE THAT
THE WAA INDUCED PCPN MIGHT STAY NORTH OF OUR CWA, BUT EVENTS LIKE
THIS TEND TO SEEP SOUTH MORE THAN THE MODELS THINK.

EVEN THROTTLING BACK THE GFS TO THE FOLD ON THURSDAY, IT SHOULD BE A
HOTTER AND MORE HUMID DAY WITH LEGITIMATE THUNDERSTORM CHANCES.
HIGHEST POPS ARE NORTH CLOSER PROXIMITY TO THE SURFACE LOW AND
FRONTAL BOUNDARY. MAX TEMPS WERE NUDGED UP SOUTH BASED ON SOME BREAK
IN THE CLOUDS. BECAUSE OF THE TREND, WE ARE EDGING CLOSER TO HEAT
CRITERIA FOR URBAN AREAS.

THEN FROM THURSDAY NIGHT INTO SATURDAY, THE FRONTAL BOUNDARY IS
EXPECTED TO REMAIN CLOSE TO OUR CWA. THIS PACKAGE CONTINUED TO LEAN
CLOSER TO THE HPC AND ECMWF SOLUTION THAN THE GFS PARTLY BECAUSE OF
CONTINUITY AND ALSO BECAUSE OF THE RECENT 12Z GFS RUN. THIS
SHOULD BE A RATHER UNSETTLED PERIOD WITH SCATTERED SHOWERS AND
THUNDERSTORMS AROUND UNTIL THE FRONT PASSES ABOUT SATURDAY.

ON SUNDAY, THE FRONTAL SYSTEM SHOULD BE MOVING OFFSHORE AND OUT TO
SEA. HOWEVER, THERE MAY BE SOME LINGERING SHOWERS, ESPECIALLY EARLY,
BEFORE THE MID-LEVEL TROUGH FULLY MOVES THROUGH. BY SUNDAY NIGHT
INTO MONDAY, HIGH PRESSURE AT THE SURFACE IS EXPECTED TO BUILD INTO
THE REGION, WHICH SHOULD PROVIDE DRY WEATHER. THE GFS INDICATES THAT
WE MAY GET SOME SHOWER ACTIVITY DEVELOP DURING THE DAY MONDAY, WHILE
THE ECMWF KEEPS IT DRY. SINCE IT'S PRETTY FAR OUT, WE WILL GO POP
LESS AT THIS TIME. WITH WEAK TROUGHING ACROSS THE NORTHEAST,
TEMPERATURES ARE EXPECTED TO BE RIGHT AROUND NORMAL FOR SUNDAY AND
MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MOSTLY VFR THE REST OF THE AFTERNOON AND EARLY TONIGHT WITH TSTM
ACTIVITY MOSTLY REMAINING NORTH OF OUR TAF SITES. AMDS WILL BE
ISSUED IF ACTIVITY MOVES TOWARD TTN-ABE-RDG. LATER TONIGHT...SOME
MVFR IN BR/HZ POSSIBLE WITH LIGHT WINDS AND P/C SKIES. TUE...MOSTLY
SUNNY WITH A GUSTY W TO NW WINDS DEVELOPING. A FEW SHOWERS POSSIBLE
ESPECIALLY ACROSS THE DELMARVA.

OUTLOOK...
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...VFR CONDITIONS. C

THURSDAY...VFR CONDITIONS FOR THE MORNING. SCATTERED SHOWERS AND
TSTMS MAY PRODUCE SOME MVFR IN THE LATTER PART OF THE DAY.

THURSDAY NIGHT THROUGH FRIDAY...SHWR AND TSTM ACTIVITY
ASSOCIATED WITH A WARM FRONT IS EXPECTED TO YIELD MVFR OR EVEN IFR
FOR A TIME.

FRIDAY NIGHT AND SATURDAY...SOME MVFR TO IFR CONDITIONS POSSIBLE IN
FOG AND LOW CLOUDS FRIDAY NIGHT AND ANY SHOWERS AND TSTMS FRIDAY
NIGHT AND SATURDAY.

&&

.MARINE...
NO MARINE FLAGS WILL BE NEEDED TONIGHT OR TUE. SCT TSTMS WITH
LOCAL HIGHER WINDS/SEAS ARE THE PRIMARY HAZARDS IN THE SHORT TERM.
SYNOPTIC WINDS MOSTLY S OR SW TODAY THEN N OR NW TUESDAY. WIND
SPEEDS MOSTLY 10 TO 15 KTS WITH A FEW G20 LATE TODAY AND TUE.

OUTLOOK...
THERE IS A CHANCE FOR SMALL CRAFT ADVISORY CRITERIA ON TUESDAY NIGHT
ON THE OCEAN IN THE COOL AIR ADVECTION. EVEN IF IT WERE TO OCCUR,
THE DURATION IS LIKELY TO BE CONFINED TO JUST TUESDAY NIGHT. BEYOND
THAT WINDS AND SEAS SHOULD BE FURTHER AWAY FROM SMALL CRAFT ADVISORY
CRITERIA ON WEDNESDAY AS WEAKENING HIGH PRESSURE BUILDS INTO THE
COASTAL WATERS.

THE NEXT CHANCE FOR SMALL CRAFT ADVISORY CONDITIONS MAY COME ON
THURSDAY IN THE SOUTHWEST FLOW BETWEEN THE DEPARTING HIGH AND THE
APPROACHING LOW PRESSURE SYSTEM. BECAUSE THE GFS SOLUTION WAS SO
ROBUST, WE TOOK ABOUT 1 TO 2 FT OFF THE 12Z WAVE WATCH GUIDANCE AND
ARE NOT CONFIDENT ABOUT GRADIENT WIND GUSTS REACHING THE CRITERIA.
HIGHER CHANCE OVER THE OCEAN THAN THE BAY. WE WILL CONTINUE TO
MONITOR.

AFTER THURSDAY NIGHT, THE FRONTAL PROXIMITY SHOULD KEEP WINDS AND
SEAS BELOW CRITERIA AGAIN INTO SATURDAY WITH LOCAL CONDITIONS AROUND
THUNDERSTORMS AND POSSIBLY SOME FOG BEING THE LARGER MARINE
THREATS.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE REST OF THE DAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI/KLINE
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...CARDINALE/GIGI/ROBERTSON
AVIATION...GIGI/KLINE/O'HARA
MARINE...GIGI/KLINE/O'HARA
RIP CURRENTS...O'HARA
Hazardous weather outlook, Jul 23, 3:32 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT MON JUL 23 2012

NJZ001-007>010-012-PAZ054-055-061-062-241945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
LEHIGH-NORTHAMPTON-
332 PM EDT MON JUL 23 2012

...SEVERE THUNDERSTORM WATCH 504 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED
THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THURSDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ015>019-PAZ060-067>071-241945-
NEW CASTLE-CECIL-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
332 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL ON TUESDAY. THEN PROXIMITY TO A FRONTAL BOUNDARY IS
EXPECTED TO CAUSE SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND
LOCALLY HEAVY RAINFALL THURSDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ012-015-019-020-NJZ013-020>023-027-241945-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
332 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY.

PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED
THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THURSDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-241945-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
332 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS INTO TONIGHT. THERE IS
A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY.

PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED
THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THURSDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-241945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
332 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY.

PROXIMITY TO A FRONTAL BOUNDARY IS EXPECTED TO CAUSE SCATTERED
THUNDERSTORMS WITH GUSTY WINDS THURSDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 23, 11:26 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 AM EDT MON JUL 23 2012

NJZ001-231700-
SUSSEX NJ-
1126 AM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM MAY AFFECT SUSSEX COUNTY...

AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES NORTHEAST OF SCRANTON...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR MONTAGUE...HAINESVILLE AROUND
1215 PM...HIGH POINT AROUND 1230 PM...SUSSEX...HAMBURG AROUND 1245
PM...VERNON VALLEY AND HIGHLAND LAKE AROUND 100 PM. THE STRONGEST
PART OF THIS SMALL THUNDERSTORM CLUSTER MIGHT STAY NORTH OF THE
COUNTY.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM EVEN IF THIS
STRONGEST PART STAYS NORTH OF THE BORDER. SMALL HAIL IS ALSO POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4123 7441 4109 7448 4105 7454 4125 7487
      4129 7484 4135 7476 4136 7469

TFG
Special weather statement, Jul 23, 12:19 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 PM EDT MON JUL 23 2012

NJZ001-231715-
SUSSEX NJ-
1219 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF MONTAGUE...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR HAINESVILLE...MONTAGUE AROUND 1230
PM...HIGH POINT AROUND 1245 PM...SUSSEX...HAMBURG AROUND 100 PM...
VERNON VALLEY AND HIGHLAND LAKE AROUND 115 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM AS WELL AS SMALL
HAIL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4121 7437 4119 7437 4109 7449 4116 7490
      4121 7487 4124 7487 4129 7484 4135 7476
      4136 7471 4136 7468

TFG
Special weather statement, Jul 23, 2:24 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT MON JUL 23 2012

NJZ007-231930-
WARREN NJ-
224 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF NEWTON...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR ALLAMUCHY AND ALLAMUCHY-PANTHER VALLEY
AROUND 230 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4092 7477 4091 7477 4087 7482 4103 7499
      4108 7496

NIERENBERG
Local storm report, Jul 23, 3:18 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             HAINESVILLE             41.25N  74.80W
07/23/2012  E1.00 INCH       SUSSEX             NJ   PUBLIC

0130 PM     LIGHTNING        SANDYSTON TWP           41.21N  74.82W
07/23/2012                   SUSSEX             NJ   NEWSPAPER

            TWO PEOPLE STRUCK BY LIGHTNING AT THE LINDLEY G COOK
            4-H CAMP IN STOKES STATE FOREST.

0133 PM     HAIL             SANDYSTON TWP           41.21N  74.82W
07/23/2012  E1.25 INCH       SUSSEX             NJ   PUBLIC

0145 PM     HAIL             BRANCHVILLE             41.15N  74.75W
07/23/2012  E0.88 INCH       SUSSEX             NJ   PUBLIC

0153 PM     HAIL             NEWTON                  41.05N  74.75W
07/23/2012  E1.00 INCH       SUSSEX             NJ   PUBLIC

0155 PM     HAIL             STILLWATER              41.04N  74.88W
07/23/2012  M0.88 INCH       SUSSEX             NJ   PUBLIC

&&

EVENT NUMBER PHI1200464 PHI1200469 PHI1200465 PHI1200468 PHI1200466
PHI1200467

ROBERTSON
Local storm report, Jul 23, 4:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             HAINESVILLE             41.25N  74.80W
07/23/2012  E1.00 INCH       SUSSEX             NJ   PUBLIC

0130 PM     LIGHTNING        SANDYSTON TWP           41.21N  74.82W
07/23/2012                   SUSSEX             NJ   NEWSPAPER

            TWO PEOPLE STRUCK BY LIGHTNING AT THE LINDLEY G COOK
            4-H CAMP IN STOKES STATE FOREST.

0130 PM     TSTM WND DMG     SANDYSTON TWP           41.21N  74.82W
07/23/2012                   SUSSEX             NJ   LAW ENFORCEMENT

            A FEW TREES DOWN.

0133 PM     HAIL             SANDYSTON TWP           41.21N  74.82W
07/23/2012  E1.25 INCH       SUSSEX             NJ   PUBLIC

0145 PM     HAIL             BRANCHVILLE             41.15N  74.75W
07/23/2012  E0.88 INCH       SUSSEX             NJ   PUBLIC

0145 PM     TSTM WND DMG     WALPACK TWP             41.12N  74.91W
07/23/2012                   SUSSEX             NJ   LAW ENFORCEMENT

            TREES DOWN.

0153 PM     HAIL             NEWTON                  41.05N  74.75W
07/23/2012  E1.00 INCH       SUSSEX             NJ   PUBLIC

0155 PM     HAIL             STILLWATER              41.04N  74.88W
07/23/2012  M0.88 INCH       SUSSEX             NJ   PUBLIC

0215 PM     TSTM WND DMG     ANDOVER                 40.99N  74.74W
07/23/2012                   SUSSEX             NJ   LAW ENFORCEMENT

            TREES DOWN.

0357 PM     HAIL             CHESTER                 40.79N  74.69W
07/23/2012  E0.88 INCH       MORRIS             NJ   PUBLIC

&&

EVENT NUMBER PHI1200464 PHI1200469 PHI1200470 PHI1200465 PHI1200468
PHI1200471 PHI1200466 PHI1200467 PHI1200473 PHI1200472

TG
Special weather statement, Jul 23, 4:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT MON JUL 23 2012

PAZ060-232130-
BERKS PA-
431 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF READING...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR CENTERPORT...WHITFIELD...WEST
LAWN...WEST WYOMISSING AROUND 440 PM...WYOMISSING HILLS...
WYOMISSING...SHILLINGTON AROUND 445 PM...LEESPORT...SHOEMAKERSVILLE
AND HAMBURG AROUND 450 PM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4051 7635 4052 7624 4058 7604 4057 7602
      4064 7599 4067 7588 4044 7553 4025 7569
      4014 7587 4030 7613 4036 7621 4038 7626
      4049 7643

FORECASTER:PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 11:26 AM EDTSpecial Weather StatementPHISussex94 min
Jul 23, 12:19 PM EDTSpecial Weather StatementPHISussex56 min
Jul 23, 12:32 PM EDTSevere Thunderstorm WarningPHISussex73 min
Jul 23, 1:00 PM EDTSevere Thunderstorm WarningPHISussex60 min
Jul 23, 1:11 PM EDTFlash Flood WarningPHISussex3 hr
Jul 23, 1:57 PM EDTSevere Thunderstorm WarningPHISussex78 min
Jul 23, 2:24 PM EDTSpecial Weather StatementPHIWarren66 min
Jul 23, 2:44 PM EDTSevere Thunderstorm WarningPHIMorris, Warren76 min
Jul 23, 2:47 PM EDTFlash Flood WarningPHIMorris, Sussex, Warren3 hr
Jul 23, 3:42 PM EDTSevere Thunderstorm WarningPHIHunterdon, Middlesex, Morris, Somerset78 min
Jul 23, 4:56 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth, Somerset94 min
Jul 23, 5:56 PM EDTSpecial Weather StatementPHIBurlington, Camden, Hunterdon, Mercer64 min
Jul 23, 6:35 PM EDTSpecial Weather StatementPHIMorris, Sussex85 min
Jul 23, 6:51 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren69 min
Jul 23, 7:39 PM EDTFlash Flood WarningPHISussex, Warren2 hr
Jul 23, 7:56 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren59 min
Jul 23, 5:09 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Lehigh, Montgomery51 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.